hypothyroid on thyroid-s

I was happy to order thyroid-s online to stop levo for lifetime. I had one tablet of thyroid-s = 50mcg of levo conversion every morning.

With in five days, I noticed severe hairloss,brain fog,high heart rate & weakness. Iam back to levo. Lost hope on thyroid-s. anyone had similar experience with thyroid-s?.

18 Replies

oldestnewest
  • Hi Ranya, just wonder if you could write a bit about your situation on your profile, it would help to know more. If you've been hypothyroid for a long time it probably isn't as simple as swopping straight over to natural thyroid. If you look at my posts you will see a bit about the journey I've been on. You will need to address other deficiencies in all probability. I was put straight onto T3 in conjunction with T4 and I thought it was going to kill me, that was back in June. I lasted 5 days and had to stop taking it.

  • Hello Cario,

    Thyroid-s is not working for me. Are you on other medication other than levo for better thyroid health. Iam disappointed with thyroid-s .

  • Hi,

    I have tried to find if Thyroid-S is sold in grains or mcg but am unable to do so. Usually, in Natural Dessicated Thyroid hormones it is in grains and 1 grain is usually equal to 100 mcg levo (although it may state 65mcg) by taking into account the effect of T3 it contains. I doubt your hair loss etc could start after five days of Thyroid-S as the effect of levothyroxine in your system would take about 5 weeks to leave your system and it is usually a complaint when taking levothyroxine.

    This is a link which you can read re Thyroid-S.

    stopthethyroidmadness.com/a...

  • It is sold as 60 mcg tabs.

  • Thanks Humphrey.

  • Ranya, 1 grain of Thyroid-S is equivalent to 75mcg-100mcg Levothyroxine. It's recommended you start at half a grain (to get used to the T3 in it) for two weeks before increasing to one grain which should be split into two daily doses.

  • I have traced that Thyroid-S is only supplied in 1 grain tablets, which are approximately equal to around 80 to 100mcg levo. I think you need to trial this product for a longer period than 5 days.

  • I have been taking thyroid-s for two months now, I started on 1 as I had swapped from T3 only, I felt ok on it, so I upped it to one and a half, I was fine on it but I decided to add in a little T3 as that was what my body seemed used to, so now I am feeling better with one and a half thyroid-s and approx. 6mcg of T3, I have more energy and feel more alert now.

  • To give you an idea, I feel good on 5x Grains of Thyroid-S per day now and have been between that and 4x Grains for several months now - I think the Winter drawing in has made me need the extra Grain more now after sometimes feeling a bit hyper with it.

    I am male and think that the more muscle you have, the more T3 you probably need in your Thyroid treatment to feel well and avoid things like muscle cramps on exercising - that has been my experience anyways. I had all sorts of strange ailments on T4 only which my Endo insisted was nothing to do with my treatment. That was too convenient an excuse for me given I had more things wrong than before starting treatment, so I eventually went my own way.

    I also split dose my Thyroid-S - just now 3x Grains around 7am, 1x Grain around 3PM and the last 1x Grain at bedtime.

  • Hi Ranya, I have found Thyroid S to be a lifeline. So am particularly saddened to hear that your experience of it was so negative.

    5 days is a very short trial. I entirely understand how disappointing and, indeed, scary it is to suddenly find oneself with all those symptoms of under-medication. To be honest I think you need to give it a bit more time, and maybe up your dose of it in small increments (about half a tab every fortnight) until you feel well. I know others on the forum don't agree, but I believe that Levo may not translate across exactly to an NDT dosage. If you aren't well on a certain dose of Levo, why should attempting to recreate the same dosage with a different drug make you feel significantly better?

    Thyroid S seems to work better if you split your dose between morning and teatime. Some people even take half their dose at bedtime. It also helps absorption if you chew the tablets. They taste nice.

    I'm assuming you were on 50 mcgs of Levo per day, is that right?

  • I am suffering from hypothyroid since 24 years with severe hair loss. lost frontline hair. I had been on multivitamin tablet and levo -50mcg everyday. TSH level lab report shows 3.4 & thyroid profile is normal with levo .I have all hypo symptoms and doctors do not understand my problem.

    I tried thyroid-s 60 mcg tablet per day with high hopes that i can feel like normal human. I did not see anything positive.

  • Thank you for confirming the dose of Levo you were on.

    Have you been able to find anything helpful and/or encouraging in the suggestions I and others have made?

  • Ranya, you need to take the Thyroid-S for at least 2 weeks before you feel any improvement at all and it will take another 4/6 weeks for the Thyroid-S to start working to relieve your symptoms.

    You have been hypothyroid for a long time and are undermedicated on 50mcg Levothyroxine and this is why you have hairloss and other symptoms. TSH of people on thyroid replacement should be just above or below 1.0 for most people to feel well.

    You can halve the Thyroid-S tablet and take it in 2 doses 6/8 hours apart for the best effect. Take it an hour before, or two hours after food and drink and two hours away from other medication and supplements and four hours away from vitamin D3, calcium, iron and oestrogen.

    Have another blood test 6/8 weeks after starting Thyroid-S to check your TSH as you may need to increase dose.

  • Can I take 25mcg levo in morning & half of 60mcg thyroid-s in evening for few weeks? . I had severe palpitations & weakness on one tablet of 60mcg thyroid-s per day.

  • Ranya, yes you can try it that way. The 9mcg of T3 in Thyroid-S may have been too much for you and you may tolerate the half dose better.

  • Iam not able to understand whether iam over/under dose. levo 25mcg and 1/2 tablet of thyroid-s 60mcg causes severe palpiations ,hairfall and weakness .I cannot depend on thyroid-s 60mcg as condition was more horrible. I will try 25mcg & 1/4 tablet of thyroid-s 60mcg to check if it works for me. I read many increasing dose depending on condition.

  • Ranya, have you had your B12 and ferritin blood tests? This is most important if you have been hypo for many years. We can be left with deficiencies but we need to have these things high in their ranges for the thyroid hormones to be utilised properly in the body.

    I discovered I had been undertreated for 20 years this year and I have found it very difficult getting used to NDT. My ferritin was very low indeed and also I have had to increase B12 supplementation massively, this was the one thing that stopped all the spaced out/dizzyness and weakness that the NDT made me feel. My body simply could not process the thyroid hormones after being deprived for so many years. I can recommend "Stop the Thyroid Madness" website and book and/or follow their facebook page which posts many interesting and helpful facts about starting on NDT and associated problems. I think also in my opinion and experience, it is perhaps inevitable that one goes even more hypo when starting out on NDT as you have to start on such a low dose to allow your body time to adjust. There is another good webpage called ThyroPhoenix thyrophoenix.com/adjusting_... (sorry I don't know how to get this web address as a link) which has a marvellous explanation of how tricky it is adjusting. Keep on keeping on!

  • Hi Cario,

    Thanks for link and sharing your experience.

    I did been through many endo doctors and been through blood test for B12 & ferritin test everytime. It is lower level of normal range. I do take multivitmin tablets and eat healthy food . I have been suffering from hypo so long that i have tried every medication possible.salt therapy,homoepathy and NDT-thyroid-s.No improvements.

You may also like...